MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 06/20/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard/davol perfix plug (device #2).Additional supplemental emdr's were submitted to represent the bard/davol perfix plugs (device #1 & #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug & patch (device #1 & #2).Per op notes, ¿two perfix plugs & patch (device #1 & #2) were placed and sutured.¿ on (b)(6) 2009 - patient was diagnosed with incarcerated recurrent right inguinal hernia thereby underwent repair with implant of perfix plug (device #3).Per op notes, ¿the mesh (device #1, #2) were well secured to the pubic tubercle.An another perfix plug (device #3) was sutured to the inguinal ligament inferiorly.¿ on (b)(6) 2012 - patient was diagnosed with recurrent right inguinal hernia thereby underwent repair with removal of mesh (device #1, #2 & #3).Per op notes, ¿the previous mesh had migrated superficial to the external ring forming a lump causing pain in the groin.The mesh (device #1, #2 & #3) was removed from the right groin.A synthetic mesh was placed.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key22035948
Report Number1213643-2025-090210
Device Sequence Number9411646
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112970
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale